Advanced Search
MyIDEAS: Login to save this paper or follow this series

Individually Rational Collective Choice Under Random Preferences

Contents:

Author Info

  • Andrés Carvajal

    ()

Abstract

In this paper I consider the following problem: there is a collection of, exogenously given, socially feasible sets, and for each one of them, each one of a group of individuals chooses from an individually feasible set. The fact that the product of the individually feasible sets is larger than the socially feasible set notwithstanding, there arises no conflict between individuals. Assuming that individual preferences are random, I here characterize collective choices in terms of the way in which individual preferences must co-vary in order to explain them. I do this by combining standard revealed preference theory and its counterpart under random preferences. I also argue that there exist collective choices that cannot be rationalized, and hence that the individual rationality assumption can be refuted.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.banrep.gov.co/docum/ftp/borra232.pdf
Download Restriction: no

Bibliographic Info

Paper provided by BANCO DE LA REPÚBLICA in its series BORRADORES DE ECONOMIA with number 002839.

as in new window
Length: 29
Date of creation: 31 Jan 2003
Date of revision:
Handle: RePEc:col:000094:002839

Contact details of provider:

Related research

Keywords: Revealed Preference;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Matzkin, Rosa L. & Richter, Marcel K., 1991. "Testing strictly concave rationality," Journal of Economic Theory, Elsevier, Elsevier, vol. 53(2), pages 287-303, April.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:col:000094:002839. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Clorith Angélica Bahos Olivera).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.